Hey Patrick and welcome back! Sorry to see your still dealing with the same issues and not getting a lot of relief from anything.
Im concerned mostly over the fact your being treated with naproxen. Not sure how much you take but early out and many years ago when I began this journey I was treated with naproxen and I've known others who were as well and ended up with major stomach problems,I actually ended up in the hospital with a G.I bleed. This is a class of meds Drs trying to avoid opiate treatment use far too long and in the long haul they can be far more dangerous! Im not sure how long you've been on it but like Tina suggested I would speak with the Dr about possibly low dose hydro. Even at the starting dose of 2.5 mgs which is the lowest form the benefits and relief could be greater then continued use of a anti-inflam.
Granted your young and possibly have a long road ahead as a CPer but you've done well holding your own so far. You also deserve some relief. If your current Dr can't or won't offer more help then it may be time to look for someone with fresh idea's.
Good luck to you and glad to see you posting!
Thank you, I really agree with everything you said. I feel the drugs I am on right now are ineffective and moderately dangerous. For instance, I already had G.I. issues (acid reflux, and IBS related to my anxiety) but these weren't bad enough to need medication in most cases. However, the Naproxen made my reflux way worse, so my doctor put me on another drug, Pronotix to protect the linings along the GI. So right now, that drug is more of an issue than Narcotics to me.
Another issue is the Tramadol. I am allowed to take 100mg (two 50mg tablets at once) twice a day if needed at all. Or I can split up the dosage to 50mgs and take less. Well, after a year of this stuff I am actually completely tolerant of the 100mg dosage. I feel absolutely nothing from it.
I also take Prozac and my Psychiatrist hates the fact that I am on Tramadol because he is obsessed with the fact that it could cause a very very rare but potentially fatal condition called Serotonin Syndrome. Basically, Tramadol has an SSRI in it in addition to a synthetic opiod. It isn't just the opiod that gets you 'up' feeling, it is the anti-depressant as well. Due to that, you can get an 'overdose' of Serotonin which can kill you. These two parts of the medication means that tolerance and dependence are very likely and somewhat rapid. So I've basically quit taking it. How the medical community is so blind to the fact that this drug, Tramadol is actually as dangerous or more dangerous than traditional (natural) opiods, I have no idea. Not only was it ineffective, caused initial constipation for several months, could have technically killed me due to the SSRI, and the tolerance of it. I am glad not to be the abusing type, as I think this medication would be very dangerous to become addicted to. You don't want to mess around with raising the dose of a drug, especially one with a synthetic opiod and an anti-depressant. Doubling or tripling the dose due to one's own tolerance could end up with someone dying...and I bet there have already been some cases of it.
Anyhow, I'm just feeling a bit ranty at the moment. Had a somewhat bad pain day, and some seriously messed up family drama stuff. (Not like criminal stuff, just fighting and crap.)
If this next appointment fails, I may take a bit more drastic action. Essentially, I now---unexpectedly--have been put in the position of receiving a large sum of money due to a legal issue that was settled in court. Due to that, I may indeed choose to move to a more liberal area with good medical reputations.
I set my eyes on a smaller town maybe a. I think I could get better treatment there and possibly not be treated like a child or a druggie.
Plus right now I am three hours away from Pittsburgh, the only place near me I can go to with my state insurance that has quality medicare care and surgeons. Three hours away here, in PA near the Maryland line, would be way better to change into being just one hour away from some seriously high brow medical communities.
But like I said, that idea can't happen here.
Also, the reason why I can't get surgery is because I have scoliosis (around 34 degrees in one area, but it makes an 'S' shape so there are two 34 degree curves. I also have DDD (my discs are lessening in mass and either bulging or herniating in various stages. At least four discs have either bludged or actually 'hernaited' with two exiting into my spinal canal and impinging the nerve root.
The worst herniation is at I guess the 'apex' of my curvature. It is bearing all the weight and the disc material exited into my canal and irritating everything. Anyhow, removing that disc would "destabilize" my spine, as the surgeon at Pittsburgh's Presbyterian Hospital. That means they would have to "fix" my curvature, aka scoliosis via rods from top to bottom--that is the only way to correct both curves.
On top of that, my surgeon said that he could not actually predict how much pain relief I could get from even getting the surgery. He said it is hard to tell on my images which pain is caused by actual remaining herniation or damage, and how much is residual nerve damage/pain (neuropathic) due to the irritation caused on my nerve endings and roots. So that means my major pain could be residual, and thus completely not effected by the surgery. Additionally, my pain may increase simply because of the surgery's requirements.
Basically, all that and my age meant that the doctor was very uncomfortable recommending any surgical intervention at all. He said if he knew fixing my scoliosis would help my pain, he would recommend it, but he honestly has no idea.
Sorry for writing a novel, but I hadn't been on my computer for a few days.
Hope everyone is doing well.
I apologize for having to edit your post as it violates HW rules to talk about
the use of marajuana even that used medically.
Post Edited (misterkatamari) : 8/18/2013 9:56:42 PM (GMT-6)